MAUDE Adverse Event Report: LUMENIS LTD VERSAPULSE POWERSUITE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD VERSAPULSE POWERSUITE; POWERED LASER SURGICAL INSTRUMENT
Model Number 0638-800-01
Medical Device Problem Codes Device Displays Incorrect Message (2591); Output below Specifications (3004); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, there was an unexpectedly shut off, the laser console was rebooted.It was tried to go above 0.6 joule and it shuts off again.An energy high fault message appeared; and it happened a couple times.The procedure was completed with this device, used at a lower setting, which took longer to complete but they were able to safely complete.The patient was under general anesthesia in stable condition, there were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The console was evaluated by a field service engineer (fse) at the customer site.During functional evaluation of the console, the fse was able to replicate customer complaint.When firing the laser at 0.6 joules, the unit will fault with energy high.Internal and external components on unit were inspected, performed near and far alignment on all 4 channels.Also, energy calibration was performed and made adjustments to meet technical manual specifications.After adjustment the fault went away, and the unit could fire the laser greater than 0.6 joules.Power checks were performed, the unit meets checklist power checks specifications, and the unit is ready for use.It is likely that the energy calibration was defective requiring adjustment.Therefore, the reported allegation is confirmed.After the calibration adjustment was performed, the issue was resolved, and the unit was within specification.As a result, the console was functioning as intended.The malfunction found could have affected the device performance leading to the event experienced by the customer.Based on review of all information available and analysis results, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
VERSAPULSE POWERSUITE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidma 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19118930
Report Number2124215-2024-22519
Device Sequence Number18094468
Product Code GEX
UDI-Device Identifier07290109146164
UDI-Public07290109146164
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0638-800-01
Device Catalogue Number0638-800-01
Device Lot Number0000000430
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer04/19/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown